Alert archive / North Dakota / Tornado Warnings in 2007
Tornado Warning 37, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Aug 10, 2007, 7:30 PM CDT for Emmons County, Sioux County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 7:30 PM CDT (00:30 UTC)
- Expired
- Aug 10, 2007, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Emmons County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 82 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 110031 TORBIS NDC029-085-110100- /O.NEW.KBIS.TO.W.0037.070811T0030Z-070811T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 730 PM CDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... SOUTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 800 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES EAST OF FORT YATES...OR ABOUT 54 MILES SOUTH OF BISMARCK...MOVING EAST AT 10 MPH. * THE TORNADO WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. THIS IS A VERY DANGEROUS STORM IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER IMMEDIATELY A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4609 10068 4594 10061 4595 10026 4618 10031 $$ NH/KS
2 follow-up statements
000 WWUS53 KBIS 110046 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 744 PM CDT FRI AUG 10 2007 NDC085-110054- /O.CAN.KBIS.TO.W.0037.000000T0000Z-070811T0100Z/ SIOUX ND- 744 PM CDT FRI AUG 10 2007 ...THE TORNADO WARNING FOR SIOUX COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING(900 PM MDT FRIDAY EVENING) FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4608 10054 4595 10050 4595 10026 4618 10031 $$ NDC029-110100- /O.CON.KBIS.TO.W.0037.000000T0000Z-070811T0100Z/ EMMONS ND- 744 PM CDT FRI AUG 10 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL EMMONS COUNTY... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS POSSIBLE TORNADO WAS LOCATED OVER SOUTH CENTRAL EMMONS COUNTY...OR ABOUT 60 MILES SOUTH OF BISMARCK...MOVING EAST AT 15 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE POSSIBLE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4608 10054 4595 10050 4595 10026 4618 10031 $$ KS
000 WWUS53 KBIS 110101 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 800 PM CDT FRI AUG 10 2007 NDC029-110110- /O.EXP.KBIS.TO.W.0037.000000T0000Z-070811T0100Z/ EMMONS ND- 800 PM CDT FRI AUG 10 2007 ...THE TORNADO WARNING FOR SOUTH CENTRAL EMMONS COUNTY EXPIRES AT 800 PM CDT... THE TORNADIC THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. MODERATE TO HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL CONTINUE OVER SOUTHERN EMMONS COUNTY FOR THE NEXT HALF HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4608 10054 4595 10050 4595 10026 4618 10031 $$ NH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 10, 3:00 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI AUG 10 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WE ARE STILL EXPECTING MORE SEVERE THUNDERSTORMS TO BREAK OUT...AND THEN PUSH ACROSS OUR CWA OVERNIGHT...PER SPS DISCUSSION. ATTM PRIME AREA FOR NEW DEVELOPMENT IS ALONG THE MOISTURE CONVERGENCE LINE FROM JAMESTOWN TO MOBRIDGE. LATER TONIGHT A MCS MAY COME OUT OF MONTANA AND ACROSS OUR WESTERN AND CENTRAL COUNTIES. A COOLER...DRY AND BREEZY POST FRONTAL ENVIRONMENT WILL BE IN PLACE SATURDAY. MAJOR RIDGING WILL THEN RETURN SUNDAY BRINGING A RETURN TO HOTTER WEATHER. PRECIPITATION OF ANY SIGNIFICANCE IS NOT EXPECTED THROUGH MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT MAJOR RIDGING WEST OF THE STATE WILL PERSIST THROUGH THE LONG TERM FORECAST PERIOD. TO THE OUR NORTHEAST THE HUDSON BAY LOW WILL STRENGTHEN ENOUGH TO DEPRESS OUR H5 HEIGHTS FROM WHAT THEY WOULD NORMALLY BE WITH THE EXPECTED PATTERN. THIS WILL KEEP OUR TEMPERATURES IN THE NORMAL RANGE. I EXPECT GENERALLY DRY WEATHER WITH THE NORTHWEST FLOW. && .AVIATION... SEVERE THUNDERSTORMS WILL BE THE MAJOR AVIATION HAZARD THIS EVENING AND TONIGHT. LATE TONIGHT SOME IFR CEILINGS MAY ALSO DEVELOP IN THE WAKE OF THE HEAVIER STORMS. && .FIRE... WILL ISSUE A FIRE WATCH FOR SLOPE AND BOWMAN COUNTIES FOR SATURDAY AFTERNOON WHERE AFTERNOON RH WILL BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. BOWMAN AND SLOPE HAVE THE DRIEST FUELS IN MY CWA. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR NDZ040-043. && RSL
Hazardous weather outlook, Aug 10, 2:39 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CDT FRI AUG 10 2007 NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051- 111945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 239 PM CDT FRI AUG 10 2007 /139 PM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. NDZ040-043-111945- SLOPE-BOWMAN- 139 PM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. AFTERNOON RH IS EXPECTED TO BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. RSL
In the hours before
Local storm report, Aug 10, 5:52 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
552 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL NAPOLEON 46.50N 99.77W
08/10/2007 E2.50 INCH LOGAN ND PUBLIC
PUBLIC REPORT RELAYED BY MEDIA. BROKE BACK WINDOW OF CAR.
&&
PAYDLocal storm report, Aug 10, 6:32 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
632 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL FORT YATES 46.09N 100.63W
08/10/2007 E0.88 INCH SIOUX ND LAW ENFORCEMENT
&&
PAYDLocal storm report, Aug 10, 6:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL FORT YATES 46.09N 100.63W
08/10/2007 E1.00 INCH SIOUX ND TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
PAYDLocal storm report, Aug 10, 6:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL FORT YATES 46.09N 100.63W
08/10/2007 E1.50 INCH SIOUX ND CO-OP OBSERVER
&&
PAYDLocal storm report, Aug 10, 7:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
713 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FUNNEL CLOUD 18 SW LINTON 46.08N 100.50W
08/10/2007 EMMONS ND STORM CHASER
STORM CHASERS REPORT MULTIPLE FUNNELS OVER SOUTHWEST
EMMONS COUNTY.
&&
NHEINERTLocal storm report, Aug 10, 7:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 6 S SELFRIDGE 45.96N 100.92W
08/10/2007 E1.75 INCH SIOUX ND TRAINED SPOTTER
&&
PAYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 52 min |
| Aug 10, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Billings, McKenzie | 54 min |
| Aug 10, 8:26 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 30 min |
| Aug 10, 8:40 PM CDT | Tornado Warning | BIS | Dunn | 35 min |
| Aug 10, 9:50 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 40 min |
| Aug 10, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 61 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 22 min |
| Aug 10, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 33 min |
| Aug 10, 11:05 PM CDT | Tornado Warning | BIS | Burke, Mountrail, Williams | 25 min |
| Aug 10, 11:11 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 64 min |
| Aug 11, 12:31 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 59 min |
| Aug 11, 12:59 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 61 min |
| Aug 11, 1:02 AM CDT | High Wind Warning | BIS | Bottineau, McHenry, Pierce, Renville, Rolette | 3 hr |
| Aug 11, 1:28 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 62 min |
| Aug 11, 1:47 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 58 min |
| Aug 11, 2:00 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 60 min |
| Aug 11, 2:19 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 56 min |
| Aug 11, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 61 min |
| Aug 11, 3:14 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 61 min |
| Aug 11, 3:22 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 53 min |
| Aug 11, 3:25 AM CDT | Tornado Warning | BIS | Kidder | 35 min |
| Aug 11, 3:55 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Aug 11, 4:10 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 65 min |
| Aug 11, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
| Aug 11, 4:33 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 57 min |
| Aug 11, 3:57 PM CDT | Fire Weather Watch | BIS | Billings, Bowman, Golden Valley, Slope | 13 hr |
Nearby
Tornado Warnings in North Dakota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.